Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2011, 12:51 PM EDT for Berkeley County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 12:51 PM EDT (16:51 UTC)
- Expired
- May 27, 2011, 1:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 112 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1634 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
797
WUUS52 KCHS 271651
SVRCHS
SCC015-271715-
/O.NEW.KCHS.SV.W.0072.110527T1651Z-110527T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1251 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 115 PM EDT
* AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...6 MILES EAST OF EADYTOWN...MOVING NORTH AT 10
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
EADYTOWN...SAINT STEPHEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3351 8004 3350 7996 3344 7987 3333 7996
3337 8017 3345 8019 3346 8015 3348 8016
3350 8013 3351 8005
TIME...MOT...LOC 1651Z 195DEG 7KT 3344 8004
$$2 follow-up statements
131
WWUS52 KCHS 271657
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1257 PM EDT FRI MAY 27 2011
SCC015-271715-
/O.CON.KCHS.SV.W.0072.000000T0000Z-110527T1715Z/
BERKELEY SC-
1257 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR NORTH CENTRAL BERKELEY COUNTY...
AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PINEVILLE...OR ABOUT 7 MILES NORTHWEST OF SAINT
STEPHEN...MOVING NORTH AT 10 MPH.
THIS STORM PRODUCED A WIND GUST TO 57 MPH NEAR PINEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3351 8004 3350 7996 3344 7987 3342 7995
3343 8013 3345 8019 3346 8015 3348 8016
3350 8013 3351 8005
TIME...MOT...LOC 1657Z 195DEG 7KT 3345 8004
$$876
WWUS52 KCHS 271705
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
105 PM EDT FRI MAY 27 2011
SCC015-271715-
/O.EXP.KCHS.SV.W.0072.000000T0000Z-110527T1715Z/
BERKELEY SC-
105 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BERKELEY COUNTY
WILL EXPIRE AT 115 PM EDT...
AT 105 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3351 8004 3350 7996 3344 7987 3342 7995
3343 8013 3345 8019 3346 8015 3348 8016
3350 8013 3351 8005
TIME...MOT...LOC 1705Z 195DEG 7KT 3347 8004
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:24 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 27, 11:24 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1124 AM EDT FRI MAY 27 2011 .SYNOPSIS... A TROUGH ALOFT WILL IMPACT THE AREA INTO EARLY TONIGHT...FOLLOWED BY ATLANTIC HIGH PRESSURE SATURDAY THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWER AND THUNDERSTORM POTENTIAL FOR THE FORECAST AREA IS MUCH IMPROVED TODAY COMPARED TO EARLIER THIS WEEK...AS SUBSIDENCE AND CAPPING HAVE WEAKENED AHEAD OF AN APPROACHING UPPER TROUGH FROM THE WEST. LATEST RADAR IMAGERY SHOWS ISOLATED SHOWERS ACROSS THE CHARLESTON TRI COUNTY AREA...WHILE A CLUSTER OF THUNDERSTORMS SLOWLY APPROACHES SCREVEN AND JENKINS COUNTIES IN SOUTHEAST GEORGIA. SHORTWAVE ENERGY AND DEEP MOISTURE ACCOMPANY THE UPPER TROUGH AS THE TAIL END OF THE SYSTEM SHIFTS ACROSS SOUTH CAROLINA AND EASTERN GEORGIA THIS AFTERNOON. THICK CLOUD COVER AND LOWER HEIGHTS WILL LIMIT WARMING POTENTIAL...HOWEVER MODIFIED MORNING SOUNDINGS FROM BOTH CHARLESTON AND JACKSONVILLE INDICATE THAT INSTABILITY WILL STILL BE QUITE HIGH THIS AFTERNOON AND SUPPORTIVE OF SCATTERED TO NUMEROUS THUNDERSTORMS. THE MAIN FORECAST CONCERN IS IN REGARDS TO COVERAGE AND STRENGTH OF CONVECTION. HAVE ADJUSTED HOURLY POPS TO ACCOUNT FOR LATEST RADAR TRENDS...AS WELL AS 12Z NAM AND 06Z WRF DEPICTIONS OF PRECIPITATION EVOLUTION. CURRENT THINKING IS THAT CONVECTIVE COVERAGE WILL INITIALLY BE FOCUSED ACROSS THE SOUTH CAROLINA COUNTIES...DUE TO A BAND OF MOISTURE CONVERGENCE STRETCHING FROM THE COASTAL WATERS INTO THE CHARLESTON TRI COUNTY AREA. CONVECTION IS THEN EXPECTED TO INITIATE ALONG AND WEST OF THE SEABREEZE BOUNDARY...WITH THE GREATEST CONVECTIVE COVERAGE ACROSS INLAND LOCATIONS BY MID AFTERNOON AS THE STRONGEST SHORTWAVE SHIFTS INTO THE AREA. RAIN POTENTIAL FOR THE SOUTH CAROLINA COASTAL COUNTIES IS ALSO QUESTIONABLE DURING THE AFTERNOON...DEPENDING HEAVILY ON THE PERSISTENCE OF THE AFOREMENTIONED MOISTURE CONVERGENCE AND THE INLAND PROGRESSION OF A WEAKER SEABREEZE. STORM PREDICTION CENTER MAINTAINS A 5 PERCENT RISK FOR SEVERE WEATHER ACROSS THE AREA THIS AFTERNOON. ALTHOUGH THE MAJORITY OF UPPER LEVEL ENERGY WILL SHIFT NORTH OF THE REGION TODAY...VARIOUS CONVECTIVE PARAMETERS CONTINUE TO SUGGEST THAT MARGINALLY SEVERE WINDS AND HAIL COULD BE A CONCERN IF AFTERNOON STORMS CAN INTENSIFY. CONSIDERING THE POTENTIAL FOR BOUNDARY INTERACTIONS FROM DIFFERENTIAL HEATING...THE SEA BREEZE AND OUTFLOW FROM UPSTREAM CONVECTION...ISOLATED STRONG TO SEVERE STORMS REMAIN A POSSIBILITY. WILL CONTINUE TO MENTION THE POSSIBILITY OF THESE CONDITIONS TO THE HAZARDOUS WEATHER OUTLOOK NO CHANGES WERE NEEDED TO THE ONGOING TEMPERATURE FORECAST ACCORDING TO LATEST HOURLY TRENDS. NOTICEABLY COOLER CONDITIONS ARE EXPECTED...WITH HIGHS GENERALLY IN THE MID TO UPPER 80S AWAY FROM THE LOCALLY COOLER COASTLINE. HAVE NOT YET SEEN ANY INDICATIONS OF SMOKE FROM THE WILDFIRE IN THE OKEFENOKEE SWAMP REACHING INTO THE SOUTHERN COUNTIES. HOWEVER...GIVEN THE SOUTHERLY SYNOPTIC FLOW...THERE STILL COULD BE SOME SMOKE IN PARTS OF INTERIOR SOUTHEAST GEORGIA INTO EARLY THIS AFTERNOON PRIOR TO THE SEA BREEZE PASSAGE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... CONVECTION WILL DIMINISH IN STRENGTH AND COVERAGE BY MIDNIGHT WITH THE LOSS OF INSTABILITY AND EVENTUALLY THE PASSAGE OF THE TROUGH ALOFT OVERNIGHT. SATURDAY...A SHEAR AXIS...THE REMNANTS OF THE UPPER TROUGH...WILL PERSIST OVER N/E COUNTIES BETWEEN AN UPPER RIDGE OVER THE WESTERN ATLANTIC AND ANOTHER UPPER RIDGE BUILDING TOWARD THE REGION FROM THE SW. A FEW SHOWERS/THUNDERSTORMS COULD BE ONGOING IN THE VICINITY OF THE SHEAR AXIS TO START THE DAY OVER THE COASTAL WATERS AND SC COASTAL COUNTIES. THEN...DESTABILIZATION AND SEA BREEZE CONVERGENCE COULD PUSH THE THREAT FOR ISOLATED/SCATTERED THUNDERSTORMS INLAND DURING THE AFTERNOON. SUNDAY/MONDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS CANNOT BE RULED OUT ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...HELD POPS BELOW 15 PERCENT SUNDAY THROUGH MONDAY. ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE PERIOD. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO AMPLIFY OVER THE NE US AND PUSHING A COLD FRONT TOWARD THE FORECAST AREA. WHILE THE FRONT COULD EVENTUALLY STALL NORTH OF THE REGION...A WEAKENED CAP AND POOLING OF MOISTURE/INSTABILITY SOUTH OF THE BOUNDARY SHOULD SUPPORT AN INCREASING CHANCE FOR SHOWERS/THUNDERSTORMS THURSDAY/FRIDAY. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... EXPECT AN INCREASE OF SHRA/TSRA THROUGH THIS AFTERNOON AND EVENING WITH THE APPROACH OF A DEEP LAYERED TROUGH ALOFT INTERACTING WITH VARIOUS LOW LEVEL BOUNDARIES. THE SEA BREEZE WILL LIKELY PUSH INLAND OF KCHS BY THE TIME THE LARGER COVERAGE OF CONVECTION DEVELOPS...SO HAVE JUST CONTINUED CB CLOUDS THROUGH 01Z. KSAV HAS A GREATER PROBABILITY OF EXPERIENCING SHRA OR TSRA WITH A LATER PROGRESSION OF THE SEA BREEZE INLAND. HOWEVER CONFIDENCE IS NOT YET SUFFICIENT ENOUGH TO INCLUDE ANYTHING MORE THAN CB AT THIS TIME THROUGH 02Z. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .MARINE... FOR TODAY INTO TONIGHT THE LOCAL WATERS WILL BE LOCATED ACROSS THE WESTERN SIDE OF THE ATLANTIC RIDGE. HAVE MADE SOME ADJUSTMENTS TO THE FORECAST TO INCLUDE SLIGHTLY HIGHER WINDS WITH THE SEA BREEZE CIRCULATION THIS AFTERNOON...YET CONDITIONS ARE EXPECTED TO STILL REMAIN BELOW ADVISORY CRITERIA. THE NOCTURNAL SURGE TONIGHT WILL BE SUBTLE AT BEST. THUS SOUTHEAST TO SOUTH WINDS WILL LIKELY REMAIN 15 KT OR LESS THIS EVENING AND OVERNIGHT...WITH THE WAVE SPECTRUM COMPRISED MAINLY OF SHORT PERIOD WIND DRIVEN WAVES OF 3 OR 4 FT. MARINERS ARE ADVISED THAT SOME THUNDERSTORMS WILL OCCUR FOR THE FIRST TIME IN MANY DAYS...MAINLY TONIGHT. AND THERE IS A SMALL POSSIBILITY OF SOME GUSTY WINDS TO OCCUR WITH A FEW OF THESE STORMS. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SATURDAY THROUGH WEDNESDAY. S/SE WINDS SATURDAY WILL TURN TOWARD THE E AND EVEN OCCASIONALLY NE...ENHANCED EACH DAY BY THE SEA BREEZE CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS NE OF THE WATERS. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS 3-5 FT EARLY TO MID WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 27, 4:12 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 412 AM EDT FRI MAY 27 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-280815- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 412 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE ALOFT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...ALLOWING FOR SCATTERED THUNDERSTORMS TO DEVELOP. WITH THE INTERACTION OF THE SEA BREEZE AND BOUNDARIES FROM THESE AND OTHER NEARBY THUNDERSTORMS...A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS AND MARGINALLY SEVERE HAIL IS POSSIBLE...MAINLY NEAR AND WEST OF THE INTERSTATE 95 CORRIDOR. THE MOST LIKELY TIME FOR SEVERE WEATHER IS FROM 3 TO 10 PM EDT. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM. AMZ330-350-352-354-374-280815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 412 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Local storm report, May 27, 11:21 AM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1121 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM TSTM WND DMG 1 N STATESBORO 32.47N 81.78W
05/26/2011 BULLOCH GA LAW ENFORCEMENT
TREE DOWN ON POWER LINES ALONG NORTH MAIN STREET AND
DEBBIE DRIVE.
&&
EVENT NUMBER CHS1100406
JHPSpecial weather statement, May 27, 11:32 AM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1132 AM EDT FRI MAY 27 2011 SCZ043-044-049-050-271600- CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 1132 AM EDT FRI MAY 27 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH NOON EDT... AT 1126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR PARKERS FERRY...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ADAMS RUN...COTTAGEVILLE...DELEMAR CROSSROADS...GIVHANS... JACKSONBORO...KNIGHTSVILLE AND SLANDS BRIDGE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3305 8050 3302 8023 3267 8031 3269 8052 TIME...MOT...LOC 1532Z 187DEG 18KT 3277 8040
Local storm report, May 27, 11:51 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1151 AM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM TSTM WND DMG 2 E SYLVANIA 32.75N 81.60W
05/26/2011 SCREVEN GA UTILITY COMPANY
TREE DOWN ON POWER LINE ALONG PEOPLES FARM ROAD.
&&
EVENT NUMBER CHS1100407
JHPSpecial weather statement, May 27, 11:51 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1151 AM EDT FRI MAY 27 2011
SCZ043>045-050-271630-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
1151 AM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...COLLETON AND BERKELEY COUNTIES THROUGH 1230 PM EDT...
AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GIVHANS FERRY STATE PARK...MOVING
NORTHEAST AT 15 MPH. OTHER THUNDERSTORMS WERE LOCATED NEAR
MOOREFIELD AS WELL AS JUST NORTH OF JEDBURG.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROSS...DORCHESTER...EADYTOWN...EASTERN LAKE MARION...GIVHANS FERRY
STATE PARK...HARLEYVILLE...JEDBURG...KNIGHTSVILLE...RIDGEVILLE AND
SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAIN. REDUCE VEHICLE
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 8015 3303 8055 3333 8050 3328 8049
3326 8043 3327 8039 3326 8037 3328 8035
3327 8032 3330 8025 3338 8024 3340 8022
3343 8022 3345 8008
TIME...MOT...LOC 1549Z 204DEG 14KT 3308 8041Special weather statement, May 27, 12:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1228 PM EDT FRI MAY 27 2011
SCZ043>045-049-050-052-271715-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
1228 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 115 PM EDT...
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM STONY
LANDING TO ASHEPOO...MOVING NORTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...BONNEAU...BONNEAU BEACH...COLLEGE PARK...COTTAGEVILLE...
CROSS...DORCHESTER...EADYTOWN...GIVHANS...HARLEYVILLE...
JACKSONBORO...JEDBURG...KNIGHTSVILLE...LADSON...MONCKS CORNER...
PINOPOLIS...RIDGEVILLE...ROUND O...SAINT STEPHEN...SANGAREE AND
SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FEW OF THESE THUNDERSTORMS MAY PASS OVER THE SAME AREAS THIS
AFTERNOON...PRODUCING LOCALLY HEAVY RAIN. REDUCE VEHICLE SPEED TO
LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3350 7996 3344 7987 3339 7982 3313 7982
3264 8063 3327 8047 3328 8045 3326 8043
3327 8037 3328 8035 3327 8030 3330 8026
3339 8025 3351 8003
TIME...MOT...LOC 1627Z 196DEG 18KT 3323 7996 3280 8052Local storm report, May 27, 12:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1247 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST 14 WNW SAINT STEPHEN 33.48N 80.15W
05/27/2011 M57 MPH BERKELEY SC OFFICIAL NWS OBS
&&
EVENT NUMBER CHS1100408
JHPThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:54 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 66 min |
| May 26, 11:48 PM EDT | Special Weather Statement | CHS | Allendale | 27 min |
| May 27, 12:41 AM EDT | Special Weather Statement | CHS | Dorchester | 64 min |
| May 27, 11:32 AM EDT | Special Weather Statement | CHS | Dorchester | 28 min |
| May 27, 11:51 AM EDT | Special Weather Statement | CHS | Dorchester | 39 min |
| May 27, 12:28 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 47 min |
| May 27, 1:46 PM EDT | Special Weather Statement | CHS | Dorchester | 29 min |
| May 27, 1:49 PM EDT | Special Weather Statement | CHS | Jasper | 26 min |
| May 27, 2:23 PM EDT | Special Weather Statement | CHS | Jasper | 52 min |
| May 27, 2:30 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 45 min |
| May 27, 2:39 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 66 min |
| May 27, 3:13 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 47 min |
| May 27, 3:38 PM EDT | Special Weather Statement | CHS | Hampton | 37 min |
| May 27, 4:07 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| May 27, 4:11 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.